Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Overgrowth of taste buds leading to bad breath. Prescribed medication. Can I use bifilac and its dosage?

Sir/Madam , I am 31 yrs old. Sometimes I noticed overgrowth of tastebuds or papilie on tongue . This is occasional. Problem becomes worse after using of tobaco or drinking tea or caffienated drink. This overgrowth of papilie cause bad breathing . Earlier I visited dentist . He prescribed me fluconazole capsule ( one cap twice a week / two weeks) , bifilac capsule (one cap twice daily before meal), vitamins & medicated toothpaste. These gave me some relief . Even I did not notice overgrowth of buds during that medication period. This medicines were prescribed for two weeks. After complition of two weeks again I visited the dentist & requested him to prescribe the same medicine for another time because I was geting good result . But my dentist prescribed all the previous medicines except bifilac. But this time problem came again . The smoothening of tongue which I noticed using previous medicines was absent next time. Later I visited one dermotologist & he prescribed me fluconazole cap (dose as previous time) , vitamins , ointment(name forgot) . I did not get any result. Now my question is that at the first time when I got good result was due to use of bifilac. can I use it for my problem. If yes, please suggest me dose & how to take. If not please give proper guidelines. Thank you
Asked On : Wed, 16 May 2012
Answers:  5 Views:  548
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
hello and thanks for posting query
bifilac is a probiotic capsule and helps to restore our normal intestinal flora which may get disturbed due to antibiotic therapy or some diarrhoeas and other related diseases. friend i do not feel that bifilac will only help you to overcome the overgrowth of treat your problem first a detailed examination of your tongue is required-
it may be due to oral thrush
hairy tongue
vitamin deficiency
geographic tongue
treatment should be given after proper diagnosis. so please consult a dentist as well a general physician..
thanks & hope it helps
Answered: Fri, 2 Aug 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello there,
Overgrowth of tongue may be due to the-aphthous ulcers,spicy food taken,antibitic sensitivity.
I would suggest you to avoid intake of hot/spicy foods.
Maintain good oral hygiene.
Brush and floss your teeth and tongue daily.
Get your teeth cleaned.
Vitamin supplements can be taken.
Avoid vigorous use of tongue scrapers.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for aksing the query,

According to your symptoms i suppoae that you are suffering from condition known as Oral Hairy Tongue.
In this condition there is overgrowth of filliform papillae, it usually occurs due to improper tongue cleaning, vitamin deficinecies, fungal infections, use of tobacco, excessive consumption of tea, coffee.
I would suggest you to visit Dentist and get the checkup done.
Clean the tongue gently with a tongue scraper or a soft bristle toothbrush.
Use antiseptic mouthwash rinses twice daily.
Apply kennocort oral ointment topically over the affected area.
Avoid eating of hot and spicy food, maintain a good oral hygiene.

Hope this helps out.

Answered: Sun, 28 Apr 2013
I find this answer helpful
  User's Response
the condition you are suffering from is known as ORAL HAIRY TONGUE, which is caused by overgrowth of FILLIFORM PAPILLAE , that are present on tongue. this overgrowth in turn is caused due to defective desquamation of papillae (that is top most part of papillae don't shed off, something similar to our body hair). this defect in turn is because of inadequate TONGUE SCRAPPING, VITAMIN DEFECIENCIES, CANDIDA FUNGAL INFECTIONS, and lastly, because of excessive use of TOBACCOO, TEA and COFFEE.

the treatment is to have
thorough tongue cleansing with tooth brush or tongue scrapper, follwoed by use of Hydrozen peroxide or chlorhexidine mouthwashes, and an antifungal drug like FLUCONAZOLE (which you took), lastly, application of KENACORT 0.2 % gel on the tongue.

BIFILAC has nothing to do in such situation, as it is a PROBIOTIC drug containing, Strep. Facecalis, chlostridium and some othet microbes, aimed at improving DIGESTION. the first time results may be just a coincidental finding.
Follwo the above mentioned things, and it will become good in few days
Answered: Mon, 10 Sep 2012
I find this answer helpful
Dentist Dr. Yogesh Tripathi's  Response
overgrowth of tatse buds are real painful
additinally it results in deposition of food particles on it which leads to infection and use of caffeine or nicotine produtcs creates anaerobic conditions which leads to overgrowth of anaerobic bacterias and decrease in number of good bacterias in oral environment
bifilac consisits of streptococcus faecalis ,lactobacillus ,clostridium butyricum etc spores in millions which reverses the conditon
having said that what i would suggest is
1.avoid nicotine and caffeine products
2.luke warm saline rinses 4-6 times daily
3.hexidine mouthwash after breakfast
4.bifilac or lactovit tab once daily for atleast 15 days per months for 6 months
5 zincovit tab for atleast 10 days per months for 6 months
having taken this for 6 months you may expect that your problem does not occur again
for immediate relief you may use
1.hexigel or fitgum on the affected area
2.mucopain 15 min before taking meal over the affected area so that you can take your meal properly
hope this helps
Answered: Fri, 2 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor